MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I

MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Model Number 3334800T
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: the following devices were used together with the handpiece during the procedure.Product id: p3334610, serial/lot#: unknown; product id: 3334625, serial/lot#: unknown; product id: 3334635, serial/lot#: unknown.Product analysis: - 3334800t : during the incoming inspection, wobbling could not be confirmed, but it was confirmed that abnormal noises were heard during operation of the handpiece.Upon conducting an internal inspection, deterioration of parts such as stainless steel balls, o-rings, noses, and bearings were confirmed due to dirt and rust.- 3334610 : upon receiving the device, it was confirmed that the o-ring had deteriorated.- 3334625 <(>&<)> 3334635 (extended burguard i): during the inspection, it was confirmed that the bearing and o-ring were deteriorating.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported that the device is wobbling during use.On follow-up, it was mentioned that the device was vibrating while using on the patient, during a tympanoplasty procedure.There was no delay in the procedure and no backup device was used.There was no patient or staff impact.
 
Additional Manufacturer Narrative
Concomitant medical products: the following devices were used together with the handpiece during the procedure.Product id: p3334610, serial/lot#: unknown; product id: 3334625, serial/lot#: unknown; product id: 3334635, serial/lot#: unknown.Product analysis: - 3334800t: during the incoming inspection, wobbling could not be confirmed, but it was confirmed that abnormal noises were heard during operation of the handpiece.Upon conducting an internal inspection, deterioration of parts such as stainless steel balls, o-rings, noses, and bearings were confirmed due to dirt and rust.- 3334610: upon receiving the device, it was confirmed that the o-ring had deteriorated.- 3334625 & 3334635 (extended burguard i): during the inspection, it was confirmed that the bearing and o-ring were deteriorating.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
XPS® HANDPIECE - VISAO®
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key12951497
Report Number1045254-2021-00666
Device Sequence Number4803620
Product Code ERL
UDI-Device Identifier00885074107349
UDI-Public00885074107349
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model Number3334800T
Device Catalogue Number3334800T
Device Lot Number38227300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown